Pennsylvania, 2009Damaging Wind in Pennsylvania, May 16, 2009
May 16, 2009 · NWS BGM · 1 event in 1 county or zone
A cold front moved into western Pennsylvania, with scattered showers and thunderstorms developing ahead of the boundary. Isolated reports of damaging winds occurred in northeast Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved into western Pennsylvania, with scattered showers and thunderstorms developing ahead of the boundary. Isolated reports of damaging winds occurred in northeast Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 16, 2:19 PM EST, 3 hours 41 minutes earlier.
Area forecast discussion, May 16, 2:19 PM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
319 PM EDT SAT MAY 16 2009
.SYNOPSIS...
A COLD FRONT MOVING ACROSS LAKE ONTARIO WILL KEEP THUNDERSTORMS IN
THE FORECAST THROUGH THIS EVENING. AN UPPER LEVEL STORM SYSTEM
DROPPING INTO LOWER ONTARIO, WILL BRING A COOL, BUT DRY WEATHER
PATTERN TO NY AND PA THROUGH MID WEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
LINE OF STRONG TO SEVERE THUNDERSTORMS HAS FIRED ALONG PRE-
FRONTAL TROF. WE BELIEVE THE SEVERE THREAT WILL BE CONFINED TO
STORMS ALONG AND CLOSE TO THIS PRE-FRONTAL TROF, AS STRATUS MOVING
IN FROM THE WEST SHOULD STABILIZE ATMOSPHERE LATER.
BEST CHANCE FOR SUPER CELLULAR CONVECTION AND ISOLATED TORNADOES
WILL BE FROM FINGER LAKES TOWARD ONONDAGA AND WESTERN ONEIDA
COUNTIES, WHERE LOW LEVEL SHEAR IS POTENT AND CAPES HAVE CLIMBED
TO AROUND 1000 J/KG.
PREVIOUS DISCUSSION...
MESOSCALE ANALYSIS DEPICTS A SMALL AREA OF 800-1300 J/KG CAPES
DEVELOPING OVER SOUTHWESTERN NY, COINCIDENT WITH DIURNAL HEATING
UNDER CLEARING SKIES.
THIS BREAK IN THE CLOUDS IS MOVING NORTHEAST TOWARD THE FINGER
LAKES REGION, AND WILL SOON CAUSE DESTABILIZATION OVER OUR
NORTHERN FORECAST AREA. PLENTY OF CLOUDS FOLLOW IN ITS WAKE
HOWEVER, AND THIS WILL MUTE CAPES SUBSTANTIALLY. RUC13 APPEARS TO
BE PRODUCING A VERY REALISTIC PICTURE, GENERATING 800-1100 J/KG
CAPE VALUES FROM THE CENTRAL SOUTHERN TIER UP THE LAKE PLAIN FOR
THE AFTERNOON HOURS.
STRONG KINEMATICS ARE ALREADY IN PLACE. BRN SHEAR VALUES OF 70 TO
100 AND SR HELICITY VALUES OF 350-500 OVER MUCH OF THE FORECAST
AREA, ESPECIALLY THE NORTHERN HALF, SPELL OUT THE NEED FOR ADDED
CONCERN THIS AFTERNOON AND EVENING. SHOULD AMPLE INSTABILITY BE
REALIZED, ORGANIZED SEVERE CONVECTION IS LIKELY. THE THREAT FOR
SUPERCELL DEVELOPMENT AND POSSIBLY TORNADOES WILL BE HIGHEST LATE
THIS AFTERNOON AND EARLY THIS EVENING FROM THE SOUTHERN FINGER
LAKES TOWARD SYRACUSE.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH MONDAY NIGHT/...
THUNDERSTORM THREAT WILL MOVE EAST OF I-81 THIS EVENING AS COOLER,
MORE STABLE AIR FILTERS INTO WESTERN NEW YORK. COLD FRONT WILL
STALL ACROSS THE CATSKILLS AND POCONOS REGION EARLY SUNDAY
MORNING, SO WE WILL KEEP A FEW SHOWERS OVER THIS AREA THROUGH
ABOUT 9-10 AM.
UPPER LEVEL VORTEX WILL DROP INTO ONTARIO AND QUEBEC ON SUNDAY
AFTERNOON, REINFORCING THE COOL/DRY AIR ADVECTION INTO NY/PA.
MODEL SOUNDINGS ARE UNUSUALLY DRY FOR THIS LATE INTO MAY, SO WE
WILL GO FOR MAINLY SUNNY SKIES SUNDAY AFTERNOON.
THE PATTERN WILL HOLD THROUGH MONDAY. WE WILL NEED TO WATCH FOR
FROST/FREEZE CONDITIONS EARLY MONDAY MORNING. BL-850 TEMPS ARE
ANOMALOUSLY COLD, SKIES SHOULD BE COMPLETELY CLEAR, AND WINDS WILL
BECOME LIGHT AFTER SUNSET. THIS WILL ALLOW RAPID NOCTURNAL COOLING
WITH PROJECTED MINIMUM TEMPERATURES BETWEEN 31F AND 36F. ISOLATED
COLDER TEMPERATURES ARE EXPECTED IN THE SHELTERED VALLEYS,
PARTICULARLY TO THE EAST OF INTERSTATE-81.
MONDAY WILL BE SUNNY, BUT STILL COOL.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
A COLD FRONT WILL MOVE THROUGH NEW YORK AND REACH JUST INTO PA
TUESDAY NIGHT AND WEDNESDAY MORNING WHICH WILL BRING THE CHANCE
FOR SOME RAIN SHOWERS. A RIDGE WILL BUILD IN BEHIND THE FRONT
BEGINNING WEDNESDAY NIGHT. THIS WILL ALLOW TEMPS TO GRADUALLY WARM
THROUGH THE END OF THE WEEK. ANOTHER COLD FRONT MAY TRY TO PUSH
INTO THE AREA FRIDAY NIGHT AND SATURDAY BRINGING YET ANOTHER ROUND
OF SHOWERS TO THE CWA.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
MOSTLY MVFR AND VFR CONDITIONS ARE IN EFFECT THIS AFTERNOON. THE
TAFS REFLECT THE POSSIBILITY OF SEVERE STORMS MOVING THROUGH THE
AREA LATER THIS AFTERNOON. THIS IS REFLECTED BY THE TEMPO GROUP
WITH HIGH WINDS POSSIBLE. THIS IS EXPECTED TO BE THE MAIN THREAT.
THERE IS ALSO THE POTENTIAL FOR A FEW OF THE STORMS TO HAVE PENNY
TO NICKLE SIZED HAIL. THE ATMOSPHERE IS EXPECTED TO STABILIZE
BEHIND THIS LINE OF STORMS. HOWEVER THERE IS THE POTENTIAL FOR
ANOTHER SEVERE STORM THROUGH 8PM EDT THIS EVENING. VFR CONDITIONS
ARE EXPECTED TO RETURN THROUGH THE NIGHT AND BE IN PLACE TOMORROW.
OUTLOOK...
SAT NIGHT...EARLY EVENING RESTRICTIONS LIKELY IN THUNDERSTORMS
BEFORE 03Z. MVFR/IFR FOG POSSIBLE OVERNIGHT IN AREAS THAT RECEIVE
HEAVY RAIN.
SUN THRU WED...VFR.
&&
.FIRE WEATHER...
NO FIRE WEATHER PROBLEMS ARE ANTICIPATED INTO SUNDAY. WITH DRY AIR
AND HIGH PRESSURE FUELS WILL DRY DURING THE DAY...SUNDAY TO
TUESDAY. AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL BE AROUND 30
PERCENT SUNDAY TO TUESDAY. AFTER A WINDY DAY SUNDAY...MONDAY AND
TUESDAY WILL HAVE WINDS UNDER 15 MPH.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...DJP
NEAR TERM...DJP
SHORT TERM...DJP
LONG TERM...SLI
AVIATION...SLI
FIRE WEATHER...
Hazardous weather outlook, May 16, 1:32 PM EST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
232 PM EDT SAT MAY 16 2009
NYZ009-015>018-022>025-036-037-044-171845-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
232 PM EDT SAT MAY 16 2009
...SEVERE THUNDERSTORM WATCH 311 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE EVENING.
SOME THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND MAYBE SMALL
HAIL. ISOLATED SEVERE THUNDERSTORMS DUE TO DAMAGING WINDS ARE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
MUCH COLDER AIR WILL MOVE INTO THE AREA SUNDAY. TEMPERATURES WILL
DROP TO NEAR FREEZING EARLY MONDAY...LIKELY RESULTING IN AREAS OF
FROST. MORE FROST IS POSSIBLE TUESDAY MORNING WITH LOW TEMPERATURES
IN THE 30S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
THIS EVENING.
NYZ045-046-055>057-PAZ038>040-043-044-047-072-171845-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE-
232 PM EDT SAT MAY 16 2009
...SEVERE THUNDERSTORM WATCH 311 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE EVENING.
SOME THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND MAYBE SMALL
HAIL. ISOLATED SEVERE THUNDERSTORMS DUE TO DAMAGING WINDS ARE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
MUCH COLDER AIR WILL MOVE INTO THE AREA SUNDAY. TEMPERATURES WILL
DROP TO NEAR FREEZING EARLY MONDAY...LIKELY RESULTING IN AREAS OF
FROST. MORE FROST IS POSSIBLE TUESDAY MORNING WITH LOW TEMPERATURES
IN THE 30S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING.
NYZ062-PAZ048-171845-
SULLIVAN-PIKE-
232 PM EDT SAT MAY 16 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE
EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND
MAYBE SMALL HAIL. THE CHANCE FOR SEVERE WEATHER IS LOW IN THIS AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
MUCH COLDER AIR WILL MOVE INTO THE AREA SUNDAY. TEMPERATURES WILL
DROP TO NEAR FREEZING EARLY MONDAY...LIKELY RESULTING IN AREAS OF
FROST. MORE FROST IS POSSIBLE TUESDAY MORNING WITH LOW TEMPERATURES
IN THE 30S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JAB
In the hours before
Special weather statement, May 16, 3:26 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
426 PM EDT SAT MAY 16 2009
NYZ025-036-044-045-055-162130-
CHENANGO NY-CORTLAND NY-MADISON NY-TIOGA NY-TOMPKINS NY-
426 PM EDT SAT MAY 16 2009
...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TOMPKINS...EXTREME
NORTH CENTRAL TIOGA...NORTHERN CHENANGO...SOUTH CENTRAL MADISON AND
SOUTHERN CORTLAND COUNTIES...
* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR DRYDEN...
AND MOVING EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
VIRGIL AND SOUTH CORTLAND AT 435 PM EDT...
CORTLAND AND LAPEER AT 440 PM EDT...
FREETOWN CORNERS AND MCGRAW AT 445 PM EDT...
SOLON AND TEXAS VALLEY AT 450 PM EDT...
EAST FREETOWN AND WILLET AT 455 PM EDT...
TAYLOR AND CINCINNATUS AT 500 PM EDT...
PITCHER AND UNION VALLEY AT 505 PM EDT...
PHARSALIA AND SOUTH OTSELIC AT 510 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
MJ
Local storm report, May 16, 3:52 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
452 PM EDT SAT MAY 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG GEORGETOWN 42.77N 75.72W
05/16/2009 MADISON NY LAW ENFORCEMENT
LAW ENFORCEMENT DISPATCHERS REPORTED GEORGETOWN HIT HARD
BY SEVERE THUNDERSTORM. ROOF TORN OFF HOME. OTHER
STRUCTURES COLLAPSED. INJURIES REPORTED, BUT UNKNOWN
NUMBER AT THIS TIME. POSSIBLE TORNADO.
&&
JABLocal storm report, May 16, 4:24 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
524 PM EDT SAT MAY 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG WATKINS GLEN 42.38N 76.87W
05/16/2009 SCHUYLER NY PUBLIC
LARGE BRANCHES BROKEN.
0430 PM TSTM WND DMG SOUTHPORT 42.06N 76.81W
05/16/2009 CHEMUNG NY LAW ENFORCEMENT
TREES DOWN.
&&
JABLocal storm report, May 16, 4:52 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
552 PM EDT SAT MAY 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FUNNEL CLOUD WAVERLY 42.01N 76.54W
05/16/2009 TIOGA NY PUBLIC
0525 PM HAIL OWEGO 42.10N 76.26W
05/16/2009 E1.00 INCH TIOGA NY PUBLIC
0535 PM HAIL ENDICOTT 42.10N 76.06W
05/16/2009 E0.88 INCH BROOME NY PUBLIC
0544 PM HAIL NEWARK VALLEY 42.22N 76.19W
05/16/2009 E0.75 INCH TIOGA NY AMATEUR RADIO
0545 PM HAIL ENDICOTT 42.10N 76.06W
05/16/2009 E0.75 INCH BROOME NY PUBLIC
&&
JABSpecial weather statement, May 16, 5:08 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
608 PM EDT SAT MAY 16 2009
NYZ055-056-PAZ038-039-043-162315-
BRADFORD PA-BROOME NY-SUSQUEHANNA PA-TIOGA NY-WYOMING PA-
608 PM EDT SAT MAY 16 2009
...LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BRADFORD...
NORTHERN WYOMING...SOUTHEASTERN TIOGA...SOUTHERN BROOME AND
SUSQUEHANNA COUNTIES...
* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM APALACHIN TO CAMPTOWN TO SOUTH
BRANCH TO 12 MILES SOUTHWEST OF NEW ALBANY...AND MOVING EAST AT 35
MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
TIOGA TERRACE AND CAMPVILLE AT 615 PM EDT...
ENDICOTT AND RUSHVILLE AT 620 PM EDT...
VESTAL AND ENDWELL AT 625 PM EDT...
WYALUSING AND WILMOT AT 630 PM EDT...
BINGHAMTON AND WYOANNA AT 635 PM EDT...
STOWELL AND SILVARA AT 640 PM EDT...
CONKLIN AND SOUTH MONTROSE AT 645 PM EDT...
KIRKWOOD AND KASSON BROOK AT 650 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
MJ
Local storm report, May 16, 5:45 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
645 PM EDT SAT MAY 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL KING FERRY 42.67N 76.62W
05/16/2009 E0.75 INCH CAYUGA NY PUBLIC
HIGH WINDS OF UNKNOWN SPEED ALSO REPORTED.
0405 PM TSTM WND DMG WATKINS GLEN 42.38N 76.87W
05/16/2009 SCHUYLER NY PUBLIC
LARGE BRANCHES BROKEN.
0430 PM TSTM WND DMG SOUTHPORT 42.06N 76.81W
05/16/2009 CHEMUNG NY LAW ENFORCEMENT
TREES DOWN.
0440 PM TSTM WND DMG GEORGETOWN 42.77N 75.72W
05/16/2009 MADISON NY LAW ENFORCEMENT
*** 1 INJ *** LAW ENFORCEMENT REPORTED GEORGETOWN HIT
HARD BY SEVERE THUNDERSTORM. STRUCTURAL DAMAGE OCCURRED
TO AT LEAST ONE HOME WITH ITS ROOF TORN OFF AND TOSSED
INTO VEHICLES ON STATE ROUTE 26. TREES AND POWERLINES
ALSO DOWN ACROSS THE TOWN. THIS WILL BE INVESTIGATED AS A
POSSIBLE TORNADO.
0455 PM FUNNEL CLOUD WAVERLY 42.01N 76.54W
05/16/2009 TIOGA NY PUBLIC
0525 PM HAIL OWEGO 42.10N 76.26W
05/16/2009 E1.00 INCH TIOGA NY PUBLIC
0535 PM HAIL ENDICOTT 42.10N 76.06W
05/16/2009 E0.88 INCH BROOME NY PUBLIC
0544 PM HAIL NEWARK VALLEY 42.22N 76.19W
05/16/2009 E0.75 INCH TIOGA NY AMATEUR RADIO
0545 PM HAIL ENDICOTT 42.10N 76.06W
05/16/2009 E0.75 INCH BROOME NY PUBLIC
&&
JABThunderstorm Wind, Susquehanna
- When
- May 16, 6:00 PM EST
- Where
- Susquehanna County, 1.24 mi NE of Harford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 41.790, -75.680
A modular field office was destroyed at a truck stop at exit 217 off Interstate 81.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, May 16 to 21, 20091 death · $5.5 million · 2 events
- Flash Flooding and Hail in Mississippi, May 16, 20091 death · 2 injured · $7,000 · 1.75 in hail · 15 events
- Tornadoes and Hail in New York, May 16, 20091 injured · $117,000 · EF2 · 18 events
- Hail and Damaging Winds in Tennessee, May 16, 20091 injured · $95,000 · 55 kt wind · 4 events
- Damaging Wind in Louisiana, May 16, 20092 injured · $50,000 · 58 kt wind · 1 event
- Damaging Winds in Kentucky, May 16, 2009$90,000 · 60 kt wind · 4 events
- Damaging Winds in Pennsylvania, May 16, 2009$75,000 · 50 kt wind · 6 events
- Damaging Winds in New York, May 16, 2009$63,000 · 50 kt wind · 6 events
- Flash Flooding and Hail in North Carolina, May 16, 2009$40,000 · 0.75 in hail · 7 events
- Flash Flood in Alabama, May 16, 2009$50,000 · 1 event
- Flash Flooding in North Carolina, May 16 to 17, 2009$38,000 · 3 events
- Flash Flooding in Virginia, May 16 to 17, 2009$33,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162443.